Cutaneous Leukocytoclastic Vasculitis as a rare adverse event of infliximab in Crohn’s disease: a case report

Read full text
Authors: Houssam EL Mourad, Esraa Alsayed, Tamadar AL Doheyan, Yasser Alomar, Othman Alharbi
Cited by: 1
References: 13

Abstract

Leukocytoclastic vasculitis (LCV) is a rare, immune-mediated small-vessel vasculitis that can be triggered by infections, autoimmune diseases, or medications, including biologic therapies. We present a case of a patient with Crohn's disease who developed biopsy proven LCV during longterm infliximab therapy. After four years of sustained remission on infliximab, she developed cutaneous palpable purpura affecting the lower extremities. Laboratory evaluation excluded systemic vasculitis, infection, and other secondary causes. Histopathology confirmed leukocytoclastic vasculitis. Discontinuation of infliximab, led to complete resolution of skin lesions. This case underscores the importance of clinician awareness of rare biologic-associated adverse effects and highlights the need for timely recognition and management to prevent systemic involvement.

Fields of Study & Subjects

Vasculitis and related conditions Autoimmune and Inflammatory Disorders Ocular Diseases and Behçet’s Syndrome

Publication details

Journal / source
Oxford Medical Case Reports
Publisher
Oxford University Press (OUP)
Volume
2026
Issue
5
Pages
omag067–omag067
Publication date
31 March 2026
Language
EN